Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 57, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 16, 2001, 5:07 PM EDT for Hoke County, North Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2001, 5:07 PM EDT (21:07 UTC)
- Expired
- Jun 16, 2001, 6:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 99 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 5:20 PM EDT | Hail 1 | Rockfish, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 466 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 162113 SVRRAH NCC093-162200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 507 PM EDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOKE COUNTY IN NORTH CAROLINA * UNTIL 600 PM EDT * AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF RAEFORD...OR ABOUT 8 MILES SOUTHWEST OF FORT BRAGG...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RAEFORD FORT BRAGG THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. HAIL UP TO ONE INCH IN DIAMETER IS EXPECTED FROM THIS STORM. IF YOU ARE IN THE STORMS PATH...SEEK SHELTER INDOORS.W $$ BLAES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 4:58 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 16, 4:58 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 500 PM EDT FRI JUN 15 2001 WILL SEND OUT A QUICK UPDATE FOR THE ZONES WITH GREATER PRECENTAGE OF PRECIP IN THE SOUTH AND LESS AROUND THE TRIANGLE. SUBSIDENCE REGION BETWEEN THE TROUGH ACROSS THE WESTERN PIEDMONT AND REMNANTS OF ALLISON WILL MINIMIZE THE POPS IN THE TRIANGLE. .RAH...NONE JWC
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:00 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jun 15, 10:48 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jun 16, 3:05 PM EDT | Flash Flood Warning | RAH | Edgecombe | 4 hr |
| Jun 16, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland | 44 min |
| Jun 16, 6:25 PM EDT | Flash Flood Warning | RAH | Cumberland | 2 hr |
| Jun 16, 6:47 PM EDT | Flash Flood Warning | RAH | Edgecombe | 6 hr |
| Jun 16, 7:10 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 65 min |
| Jun 16, 7:30 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jun 16, 7:43 PM EDT | Flash Flood Warning | RAH | Wake | 2 hr |
| Jun 16, 7:45 PM EDT | Flash Flood Warning | RAH | Nash | 3 hr |
| Jun 16, 7:51 PM EDT | Flash Flood Warning | RAH | Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.